Alert archive / Tennessee / Wind Chill Advisories in 2017
Wind Chill Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this wind chill advisory at Mar 15, 2017, 3:37 PM EDT for 8 counties in Tennessee. It took effect at Mar 15, 2017, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2017, 3:37 PM EDT (19:37 UTC)
- In effect from
- Mar 15, 2017, 8:00 PM EDT
- Expired
- Mar 16, 2017, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1589 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
471 WWUS44 KMRX 151937 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 337 PM EDT Wed Mar 15 2017 ...DANGEROUSLY LOW WIND CHILL VALUES EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS TONIGHT THROUGH LATE THURSDAY MORNING... .The combination of breezy northwest winds and very cold subfreezing air will create dangerously low wind chill values along the high terrain of the east Tennessee mountains. Areas along the peaks of the mountains will experience 10 to 15 mph winds and temperatures in the single digits, dropping wind chill values into the -5 to -15 degree range overnight. Areas most likely to experience these conditions will be locations above 3000 feet. TNZ018-041-043-045-047-072-074-087-160900- /O.NEW.KMRX.WC.Y.0002.170316T0000Z-170316T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 337 PM EDT Wed Mar 15 2017 ...WIND CHILL ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT THURSDAY... The National Weather Service in Morristown has issued a Wind Chill Advisory, which is in effect from 8 PM this evening to 11 AM EDT Thursday. * WIND CHILL VALUES...Readings as low as 5 to 15 degrees below zero. * OTHER IMPACTS...Direct exposure of skin to the cold and wind will quickly lead to frostbite and hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. These conditions can result in frost bite...and can lead to hypothermia or even death if precautions are not taken. Those venturing outdoors should dress warmly...making sure all exposed skin is covered. && $$
1 follow-up statement
457 WWUS44 KMRX 160752 WSWMRX URGENT - WINTER WEATHER MESSAGE National Weather Service Morristown TN 352 AM EDT Thu Mar 16 2017 ...BITTERLY COLD WIND CHILL VALUES EXPECTED ALONG THE EAST TENNESSEE MOUNTAINS THROUGH LATE THIS MORNING... .The combination of breezy northwest winds and subfreezing air will yield bitterly cold wind chill values along the high terrain of the east Tennessee mountains. Areas along the peaks of the mountains, mainly above 3000 feet, will see wind chill values as low as -5 to -15 degrees this morning. TNZ018-041-043-045-047-072-074-087-161500- /O.CON.KMRX.WC.Y.0002.000000T0000Z-170316T1500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Mountain City, Cosby, Cedar Creek, Erwin, Roan Mountain, Cades Cove, Gatlinburg, and Coker Creek 352 AM EDT Thu Mar 16 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WIND CHILL VALUES...Readings as low as 5 to 15 degrees below zero. * OTHER IMPACTS...Direct exposure of skin to the cold and wind may lead to frostbite and hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chills. These conditions can result in frost bite...and can lead to hypothermia or even death if precautions are not taken. Those venturing outdoors should dress warmly...making sure all exposed skin is covered. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind chill advisory went out at Mar 15, 8:47 AM EDT, 6 hours 50 minutes earlier.
Area forecast discussion, Mar 15, 8:47 AM EDT, 6 hours 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Morristown TN
847 AM EDT Wed Mar 15 2017
.DISCUSSION...
A few mesoscale NW flow snow bands still linger across the eastern
Tennessee Valley and Southern Appalachian region this morning. Due
to the subfreezing surface temperatures, a quick 1/2 inch to inch
of snow accumulation is possible underneath these bands over the
nest couple of hours. Given the very localized nature of this
activity -- a Special Weather Statement is in effect until 17z to
account for the potential slick travel spots. As drier air
filters into the region, lingering cloud cover and precipitation
will dissipate by midday. This will result in a sunny, but very
cold day across the region. Temperatures will struggle to climb
above the 35 to 40 degree mark in most of the Valley -- with
above freezing temperatures not expected until early afternoon.
Thus, will continue to the Freeze Warning until this time period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 41 24 53 34 / 20 0 0 10
Knoxville McGhee Tyson Airport, TN 38 20 48 31 / 20 0 0 10
Oak Ridge, TN 40 21 49 32 / 20 0 0 10
Tri Cities Airport, TN 33 16 45 27 / 20 0 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Warning until 1 PM EDT this afternoon for Cherokee-Clay.
Freeze Warning from 8 PM this evening to 11 AM EDT Thursday for
Cherokee-Clay.
TN...Freeze Warning until 1 PM EDT /noon CDT/ this afternoon for
Anderson-Bledsoe-Bradley-Campbell-Claiborne-East Polk-
Grainger-Hamblen-Hamilton-Hancock-Hawkins-Jefferson-Knox-
Loudon-Marion-McMinn-Meigs-Morgan-NW Blount-North Sevier-
Northwest Carter-Northwest Cocke-Northwest Greene-Northwest
Monroe-Rhea-Roane-Scott TN-Sequatchie-Sullivan-Union-
Washington TN-West Polk.
Freeze Warning from 8 PM EDT /7 PM CDT/ this evening to 11 AM
EDT /10 AM CDT/ Thursday for Anderson-Bledsoe-Bradley-
Campbell-Claiborne-East Polk-Grainger-Hamblen-Hamilton-
Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
Sequatchie-Sullivan-Union-Washington TN-West Polk.
VA...Freeze Warning until 1 PM EDT this afternoon for Lee-Scott-
Washington.
Freeze Warning from 8 PM this evening to 11 AM EDT Thursday for
Lee-Scott-Washington.
&&
AMPHazardous weather outlook, Mar 15, 3:31 PM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 331 PM EDT Wed Mar 15 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-161945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 331 PM EDT Wed Mar 15 2017 /231 PM CDT Wed Mar 15 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight A Freeze Warning is in effect for most of the area again tonight to the the potential for a widespread, killing freeze. Lows will again be well below freezing with some areas dipping into the teens. The combination of strong northwest winds and cold air will cause wind chill values to drop into the -5 to -15 degree range across the high terrain of East Tennessee. A Wind Chill Advisory is in effect for these areas from 8 PM tonight until 11 AM Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Freeze watch is in effect for most of the area again Thursday night into Friday morning for another night of subfreezing temperatures in the mid 20s to lower 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:44 AM EDT | Freeze Warning | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 31 hr |
| Mar 15, 3:27 PM EDT | Freeze Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 22 more | 23 hr |
Nearby
Wind Chill Advisories in Tennessee, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.